MAUDE Adverse Event Report: CAREFUSION ALARIS PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INFUSION

CAREFUSION ALARIS PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INFUSION
Model Number 10178573
Medical Device Problem Codes Break (1069); Fluid/Blood Leak (1250)
Health Effect - Clinical Code Inadequate Pain Relief (2388)
Date of Event 03/26/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Report source: quality systems specialist iii.No product will be returned per customer.No investigation was performed.
 
Event or Problem Description
It was reported that the er patient was initiated on ketamine 8.5mg/100ml ns for pain management in the ct room.During the ct scan the tubing leaked at the silicone segment of the tubing and sprayed the window and the floor.The amount of medication given was uncertain as the entire contents of the bag was lost and the pump was immediately turned off.The pharmacist examined the bag and line and noted that the iv line just below the spike where the line was attached to the bag had completely 'burst' and was about 25% attached to the spike and the bag.The patient continued to have escalating pain so a second dose was prepared, however the pain escalated further and additional intervention was required.The customer stated the devices will be investigated by a third party company and will not be returned.There was no lasting harm.

Brand Name
ALARIS PUMP MODULE ADMINISTRATION SET
Common Device Name
SET, ADMINISTRATION, INFUSION
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key8607804
Report Number9616066-2019-01286
Device Sequence Number2042488
Product Code FPA
UDI-Device Identifier07613203021111
UDI-Public7613203021111
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K882302
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10178573
Device Catalogue Number10178573
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date05/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8100, 8015, PRI TUBING, THERAPY DATE (B)(6) 2019
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age82 YR
Patient Weight83